MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP II 5X21 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP II 5X21 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER
Model Number ET009521
Medical Device Problem Codes Entrapment of Device (1212); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
A report from the field indicated that during a mechanical thrombectomy procedure for acute ischemic stroke, the physician deployed a 7-10 x 30 acculink (abbott) stent while the 5mm x 21mm embotrap ii (et009521/19k109av) revascularization device was still in place; when she attempted to pull the embotrap through the stent, the embotrap device got snagged on the stent and broke off.The reporting sales representative believes that the cage detached from the delivery system.The embotrap cage was left in the patient and stented to the right internal carotid artery (ica).No patient complications occurred as a result of the event.The physician commented that the acculink stent may not have been properly deployed in the vessel and that may have contributed to the embotrap device becoming snagged on the stent.The hospital is retaining the device to perform their own investigation but will release it for return once their investigation is complete.Additional information is pending at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received on 04 may 2021 indicated that the distal mesh of the device detached and was left in the patient.There was no known additional intervention performed in an attempt to retrieve the separated device prior to stenting.In addition, there was no known vessel trauma/injury or cerebral thrombosis associated with the event.The current health status of the patient is unknown; the last notification received was that the patient was alive.The embotrap was not pulled back fully into the guide catheter and became stuck on the acculink stent in the ica.The indication for acculink stent placement was not reported.Two passes had been made with the embotrap device when the event occurred.There was no known difficulty withdrawing the device from the vessel or into the intermediate/guide catheter.The concomitant devices associated with the event include the following: 0.014¿ synchro 2 200cm (stryker) guidewire, ballast 0.090 (balt) long sheath, marksman 160 (medtronic) microcatheter, 6f sofia plus (microvention) catheter, 4max (penumbra) catheter, 7-10 x 30 acculink (abbott) stent, and 5.0mm x 15mm euphora (medtronic) balloon catheter.The vessel was tortuous; no other information regarding vessel/thrombus characteristics was provided.No further details could be obtained.There is no new information that alters the previous file type determination and/or reportability determinations.Section h6: medical device problem code ¿ premature separation (a150303) was added to the file based on the additional information received.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: a report from the field indicated that during a mechanical thrombectomy procedure for acute ischemic stroke, the physician deployed a 7-10 x 30 acculink (abbott) stent while the 5mm x 21mm embotrap ii (et009521/19k109av) revascularization device was still in place; when she attempted to pull the embotrap through the stent, the embotrap device got snagged on the stent and broke off.The reporting sales representative believes that the cage detached from the delivery system.The embotrap cage was left in the patient and stented to the right internal carotid artery (ica).No patient complications occurred as a result of the event.The physician commented that the acculink stent may not have been properly deployed in the vessel and that may have contributed to the embotrap device becoming snagged on the stent.The hospital is retaining the device to perform their own investigation but will release it for return once their investigation is complete.Additional information is pending at this time.Additional information received on 04 may 2021 indicated that the distal mesh of the device detached and was left in the patient.There was no known additional intervention performed in an attempt to retrieve the separated device prior to stenting.In addition, there was no known vessel trauma/injury or cerebral thrombosis associated with the event.The current health status of the patient is unknown; the last notification received was that the patient was alive.The embotrap was not pulled back fully into the guide catheter and became stuck on the acculink stent in the ica.The indication for acculink stent placement was not reported.Two passes had been made with the embotrap device when the event occurred.There was no known difficulty withdrawing the device from the vessel or into the intermediate/guide catheter.The concomitant devices associated with the event include the following: 0.014¿ synchro 2 200cm (stryker) guidewire, ballast 0.090 (balt) long sheath, marksman 160 (medtronic) microcatheter, 6f sofia plus (microvention) catheter, 4max (penumbra) catheter, 7-10 x 30 acculink (abbott) stent, and 5.0mm x 15mm euphora (medtronic) balloon catheter.The vessel was tortuous; no other information regarding vessel/thrombus characteristics was provided.No further details could be obtained.There is no new information that alters the previous file type determination and/or reportability determinations.The device was not returned for analysis.Therefore, no further investigation can be performed.A device history review associated with lot number 19k109av presented no issues during the manufacturing or inspection process that can be related to the reported event.Device entanglement with another device (e.G., stent) and device detachment requiring additional intervention are known potential complications associated with the use of embotrap ii revascularization device in endovascular mechanical thrombectomy procedures.The embotrap instructions for use (ifu) warns the user to never withdraw the deployed device through a previously stented vessel.The ifu further states that if it becomes necessary to cross a deployed stent to access a clot, first ensure that the stent can be crossed with the guide or intermediate catheter.The device should then be fully pulled back into guide or intermediate catheter prior to retrieval through the stent.With the amount of information available and without films of the event, it is not possible to draw a conclusion between the device and the reported event.However, there are clinical and procedural factors, including vessel characteristics (i.E., previously stented vessel, tortuosity), device interaction, device selection, and operator technique, that may have contributed to the event rather than the design or manufacture of the device.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
EMBOTRAP II 5X21 REVASC. DEV.
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3 ballybritt
business park
galway H91 K 5YD
EI  H91 K5YD
MDR Report Key11693634
Report Number3011370111-2021-00037
Device Sequence Number19735580
Product Code NRY
UDI-Device Identifier10886704081319
UDI-Public10886704081319
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2022
Device Model NumberET009521
Device Catalogue NumberET009521
Device Lot Number19K109AV
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4MAX REPERFUSION CATHETER; 6F SOFIA PLUS CATHETER; 7-10 X 30 ACCULINK (ABBOTT) STENT; 7-10 X 30 ACCULINK (ABBOTT) STENT; BALLAST 90 SHEATH; NC EUPHORA BALLON DILATION CATHETER; SYNCHRO 2 014 200CM GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;